Alert archive / Massachusetts / Small Craft Advisories in 2011

Small Craft Advisory 54, NWS Boston/Norton, MA

April 15, 2011

NWS Boston/Norton, MA issued this small craft advisory at Apr 15, 2011, 3:26 AM EDT. It took effect at Apr 15, 2011, 5:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2011, 3:26 AM EDT (07:26 UTC)
In effect from
Apr 15, 2011, 5:00 AM EDT
Expired
Apr 15, 2011, 11:28 AM EDT
In force
6 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

949 
WHUS71 KBOX 150726
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
326 AM EDT FRI APR 15 2011

ANZ231>235-237-251-151530-
/O.CAN.KBOX.SC.Y.0053.000000T0000Z-110415T1600Z/
/O.NEW.KBOX.SC.Y.0054.110415T0900Z-110415T1600Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
MASSACHUSETTS BAY AND IPSWICH BAY-
326 AM EDT FRI APR 15 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT TODAY. 

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO 25
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254-151530-
/O.EXT.KBOX.SC.Y.0053.000000T0000Z-110416T0100Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
326 AM EDT FRI APR 15 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM EDT THIS
EVENING. 

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT.
  SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ255-256-151530-
/O.EXT.KBOX.SC.Y.0053.000000T0000Z-110415T2300Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
326 AM EDT FRI APR 15 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM EDT THIS
EVENING. 

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT.
  SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-151530-
/O.CON.KBOX.SC.Y.0053.000000T0000Z-110415T2000Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
326 AM EDT FRI APR 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON. 

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FRANK
1 follow-up statement
825 
WHUS71 KBOX 151528
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1128 AM EDT FRI APR 15 2011

ANZ231>235-237-251-151630-
/O.CAN.KBOX.SC.Y.0054.000000T0000Z-110415T1600Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
MASSACHUSETTS BAY AND IPSWICH BAY-
1128 AM EDT FRI APR 15 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

ANZ250-152000-
/O.CON.KBOX.SC.Y.0053.000000T0000Z-110415T2000Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
1128 AM EDT FRI APR 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON. 

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  20 KT. SEAS 4 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254-152330-
/O.CON.KBOX.SC.Y.0053.000000T0000Z-110416T0100Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
1128 AM EDT FRI APR 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING. 

* WINDS AND SEAS...NORTHEAST WINDS 5 TO 15 KT WITH GUSTS UP TO 
  20 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ255-256-152300-
/O.CON.KBOX.SC.Y.0053.000000T0000Z-110415T2300Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1128 AM EDT FRI APR 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING. 

* WINDS AND SEAS...NORTHEAST WINDS AROUND 15 KT WITH GUSTS UP TO
  20 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Apr 14, 9:40 PM EDT, 5 hours 46 minutes earlier.

Area forecast discussion, Apr 14, 9:40 PM EDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
940 PM EDT THU APR 14 2011

.SYNOPSIS...
HIGH PRESSURE WILL MOVE ACROSS EASTERN CANADA TONIGHT THROUGH
SATURDAY...BRINGING DRIER AND COOLER WEATHER TO SOUTHERN NEW
ENGLAND. ANOTHER STORM IS ON THE HORIZON SATURDAY NIGHT INTO
SUNDAY WITH THE POTENTIAL FOR MORE RAIN...STRONG WINDS AND
ISOLATED THUNDERSTORMS. DRY AND SEASONABLE WEATHER IS FORECAST FOR
EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
CANADIAN HIGH PRESSURE BUILDING SOUTH WILL SEND A BACKDOOR COLD
FRONT THROUGH SOUTHERN NEW ENGLAND OVERNIGHT.  SCATTERED MID/HIGH
LEVEL CLOUDINESS THIS EVENING WILL GRADUALLY PUSH TO THE SOUTH OF
THE REGION DURING THE OVERNIGHT HOURS.  CHILLIER AIR WILL FILTER IN
BEHIND THE COLD FRONT.  LOW TEMPERATURES ARE EXPECTED TO FALL INTO
THE UPPER 20S AND LOWER 30S ACROSS SOUTHWEST NH/NORTHWEST MA...TO
THE UPPER 30S TO AROUND 40 IN THE URBAN HEAT ISLANDS OF
BOSTON/PROVIDENCE.  IT ALSO WILL BECOME BREEZY AFTER MIDNIGHT ALONG
PORTIONS OF THE COASTAL PLAIN...PARTICULARLY THE CAPE/ISLANDS.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
THE HIGH PRESSURE MOVING ACROSS EASTERN CANADA WILL RESULT IN AN
EAST TO NORTHEAST FLOW FRIDAY. THIS IN TURN WILL RESULT IN A BIG
DIFFERENCE IN TEMPERATURES BETWEEN THE IMMEDIATE COAST AND FARTHER
INTO THE INTERIOR. BELOW NORMAL TEMPERATURES EXPECTED FRIDAY NIGHT
WITH CLEAR SKIES AND LIGHT WINDS LEADING TO EXCELLENT RADIATIONAL
COOLING CONDITIONS.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
MAIN POINTS
*HIGH PRESSURE RETREATS TO THE NE SATURDAY
*STORM SYS ON TAP BEGINNING LATE SATURDAY INTO SUNDAY
*BRIEF PERIOD OF HIGH PRESSURE SUNDAY NIGHT INTO MONDAY *FRONT
DRAPED ACROSS THE RGN INTO MIDWEEK WITH CONTINUED PRECIP CHANCES

OVERVIEW
FAIRLY GOOD CONSENSUS AMONGST THE OPERATIONAL GFS/ECMWF. NOTABLY
WITH THE UPCOMING WEEKEND STORM THE 12Z NAM WAS THE SLOWEST OF THE
SOLNS WITH THE 0Z/12Z ECMWF SLIGHTLY FASTER THAN THE 12Z GFS IN
REGARDS TO THE COLD FRONT PROGRESSION...WENT WITH A BLEND OF THE 12Z
GFS/0Z ECMWF FOR SATURDAY-SUNDAY PD...WHILE CONSIDERING QPF OUTPUT
FROM THE 12Z NAM. REMAINDER OF THE FCST PD BEYOND SUNDAY CONTINUED A
CONSIDERATION OF THE GFS/ECMWF BLEND...YET INCORPORATED A
CONSIDERABLE WEIGHT OF BIAS-CORRECTED STATISTICAL FCST GUIDANCE.

DETAILS

*SATURDAY
UPR LVL RIDGE ACROSS THE NEW ENG RGN SAT MORN WILL SLIDE E TOWARDS
DUSK. WILL SEE DIFLUENT FLOW AHEAD OF THE NEG TILTED TROF TRANSLATE
EWD INTO THE OH RVR VLY...WHILE THE SFC HIGH RETREATS NEWD. E/SE SFC
FLOW WILL INCREASE IN RESPONSE WITH A STRONG 50-60 KT SLY AT
H925-H85 BY SAT NGT...MAY SEE SOME STRONG ONSHORE GUSTS IN EXCESS OF
20-25 MPH. ALTHO BETTER DYNAMICS WILL STILL BE TO THE FAR SW OF THE
FCST RGN...AFOREMENTIONED DIFLUENT FLOW COUPLED WITH WEAK ISENTROPIC
FLOW...INCREASING MOIST CONV AT MID-LVLS...AND SFC SELY ONSHORE FLOW
MOISTENING THE LOW-LVLS OF THE ATMOS MORESO ALONG THE SHORES AND
IMMEDIATE SRN NEW ENG...ANTICIPATE POPS TO INCREASE FROM CHC TO LKLY
OVER THE WRN INTERIOR AND SW TOWARDS DUSK. WITH REGARDS TO TEMPS...
CLOUDS WILL BE ON THE INCREASE AT MID-HIGH LVLS WHICH MAY LIMIT
DIURNAL HEATING OF THE DAY. IN ADDITION A COOLER AIR MASS WILL
REMAIN OVER THE INTERIOR FROM THE RETREATING HIGH WITH H85 TEMPS
RANGING -2 TO -4C. HAVE MID TO UPR 40S FOR NOW WITH A FEW AREAS
PSBLY AT OR SLIGHTLY ABOVE 50F THRU THE S INTERIOR.

*SATURDAY NIGHT
RIGHT ENTRANCE RGN OF THE H3 JET AXIS TRANSLATES NEWD INTO THE FCST
AREA BY SUN MORN...COUPLED WITH STRONG UPR LVL DIFLUENCE AHEAD OF
THE NEG TILTED H5 TROF AND MAIN SHRTWV VORT MAX LIFTING NEWD THRU
THE RGN. AS SUCH WILL LIKELY SEE THE STRONGEST ISENTROPIC AND FORCED
ASCENT THRU THE ATMOS COLUMN OF THE WARM AND HIGH THETAE AIR ALONG
THE WARM CONVEYOR BELT FROM THE S DURING THIS TIMEFRAME...ESPECIALLY
AROUND MIDNIGHT. ALSO SEEING H85 TEMPS OF +8C NOSING WELL N INTO
INTERIOR NEW ENG. THIS WARM AND MOIST FLOW N IS AIDED BY A STRONG
MID-LVL JET AT H925-H85 OF 60-70 KTS. HAVE GONE CATEGORICAL HIGH
POPS FOR THE PD...WHILE ALSO INSERTING THE MENTION OF THUNDER AS K
AND TT INDICES ARE ABOVE THRESHOLDS THRU MUCH OF NEW ENG AHEAD OF
THE APPROACHING SFC COLD FRNT. STRONG ONSHORE SLY FLOW WILL CONTINUE
WITH UPWARDS OF 30-35 MPH SUSTAINED WINDS AT THE SHORE AROUND THE
MIDNIGHT TIMEFRAME. WILL NEED TO CONSIDER THE POTENTIAL OF WIND
ADVISORIES BUT AT THIS POINT CONFIDENCE IS LOW. WINDS TO SHIFT OUT
OF THE W/SW BEHIND THE COLD FRONT. THROUGHOUT...ANTICIPATE STRONG
AND GUSTY SLY WINDS AS LIKELY MECHANICAL MIXING/PRECIP DRAG WILL
BRING FASTER MOMENTUM DOWN TO THE SFC AHEAD OF THE FRONT...AND GUSTY
WINDS PSBL IN WAKE OF THE FRONT. TEMPS WILL LIKELY COOL ONLY
SLIGHTLY WITH THE ABUNDANCE OF LLVL MOISTURE THRU THE ATMOS COLUMN
AND STRONG SLY WAA AHEAD OF THE COLD FRNT. WILL SEE LOW-MID 40S FOR
MINS RGN WIDE. WILL NEED TO MONITOR THE FCST OVER THE NEXT COUPLE OF
DAYS FOR POTENTIAL OF HEAVY RAINS WITH EXPECTED CONVECTIVE ELEMENTS
AND VERY MOIST AND SATURATED AIR FLOWING AHEAD OF THE SYS.

*SUNDAY
RAINS LINGERING THRU THE ERN ZONES DURING THE MORNING PD ALONG AND
AHEAD OF THE SFC COLD FRONT. THIS WILL BE THE FAVORABLE RGN OF
STRONG MOIST ASCENT...UPR LVL DYNAMICS...AND CONTINUED CHCS FOR
THUNDER AND POTENTIAL HEAVY RAINS. AGAIN...12Z NAM IS SLOWEST WITH
THE PROGRESSION OF THE COLD FRONT AND KEEPS IT THRU THE RGN INTO THE
AFTN PD. PRESENT THINKING IS FOR ALL ENERGY TO BE OFFSHORE BY
MIDDAY. WILL GO CHC TO LIKELY POPS FOR THE ERN ZONES. SKIES WILL
LIKELY CLEAR IN WAKE OF THE COLD FRONT...YET CONTINUED CYCLONIC FLOW
AND DISTURBANCES THRU THE MID-LVLS AROUND THE LARGER LOW PRES CENTER
E OF THE HUDSON BAY RGN AND ACROSS NEW ENG WILL LIKELY RESULT IN
STRATOCU DEVELOPMENT. IN ADDITION SOME WEAK ISENTROPIC ASCENT IS
NOTED AS GULF MOISTURE STREAMS NEWD AROUND AN AREA OF HIGH PRES OVER
THE SERN CONUS. W/SW WINDS WITH POTENTIAL GUSTS OF 30 MPH AS
EXPECTED SUNSHINE WILL EFFECTIVELY MIX FASTER MOMENTUM ALOFT DOWN TO
THE SFC. HAVE GONE WARM WITH TEMPS WITH UPR 50S AND LOW 60S AS
AIRMASS MODERATES LITTLE BEHIND THE SYS.

*SUNDAY NIGHT INTO TUESDAY
A FAVORABLE FRONTOGENETICAL AND BAROCLINIC ZONE WILL DEVELOP AT
MID-LVLS ENHANCED BY SEVERAL UPR LVL JET STREAKS. A STATIONARY BNDRY
AT THE SFC WILL EVOLVE AND BECOME THE FOCUS FOR MOIST CONV AND
PRECIP CHCS THRU THE ERN GRT LKS RGN AND INTO NEW ENG. UNCERTAINTY
RESOLVES AS TO THE LOCALITY OF THE FRONTAL BNDRY AND ITS STATIONARY
NATURE... IT MAY WOBBLE AT TIMES RESULTING IN SIGNIFICANT CHANGES IN
THE FCST AS HIGH PRES BUILDS ACROSS THE SERN CONUS...AND A DEEP LOW
OCCLUDES OVER THE ERN HUDSON BAY RGN...LATER TO BE REPLACED BY HIGH
PRES INTO TUESDAY. THRU THE PD WILL LIKELY SEE MID-UPR LVL CLOUDS
STREAM THRU THE AREA AS WARM AND MOIST GULF AIR CONTINUES TO LIFT
AND STREAM NEWD AIDED BY WEAK ISENTROPIC PROCESSES. AS MOISTURE
CONTINUALLY POOLS AGAINST THE SFC FRONTAL BNDRY DRAPED THRU THE RGN
INTO MONDAY...ALONG WITH MOISTURE FETCH OFF THE GRT LKS...WILL
LIKELY SEE CLOUDS LOWER WITH CHC POPS SPREADING THRU NEW ENG. S/SW
FLOW WILL EXIST S OF THE FRONT...WITH VARIABLE WINDS WITHIN ITS
VICINITY. COULD SEE SOME GUSTS IF AT ANY POINT SKIES CLEAR AND
DIURNAL HEATING EFFECTIVELY MIXES THE LLVLS. TEMPS A CHALLENGE WITH
PRECIP CHCS AND POTENTIAL CLOUDS. HAVE KEPT CLOSE TO CLIMO.

*TUESDAY NIGHT INTO WEDNESDAY
DEEP LOW EJECTS OUT OF THE CNTRL PLAINS WITH DIFLUENCE PUSHING E
AHEAD OF THE MAIN NEG TILTED TROF. MOISTURE POOLING TO INCREASE
ALONG THE NRLY STATIONARY FRONTAL BNDRY THRU NEW ENG...BUT THE PUSH
OF THE SYS NEWD WILL LIFT THE FRONTAL BNDRY NWD INTO WEDNESDAY. INTO
WEDNESDAY WARM SECTOR LOOKS TO PUSH N WITH WARM AND MOIST GULF AIR
WITH H85 TEMPS +10 TO +14C POTENTIALLY RIDING OVER THE RGN. SUCH
OUTCOMES WOULD NET SIGNIFICANTLY WARM TEMPS AT THE SFC WITH
EXPECTANT CLEARING SKIES. SLY FLOW TO INCREASE WITH POTENTIAL GUSTS
FOR THE WEDNESDAY TIMEFRAME.

*WEDNESDAY NIGHT AND BEYOND
MDL SOLNS SUGGEST THE SYS OUT OF THE CNTRL PLAINS KICKS THRU THE RGN
OFF TO THE N AND E WITH AN ATTENDANT SFC COLD FRONT. WARM AND MOIST
CONDITIONS TO CONTINUE AHEAD OF THE FRONT...PLUMMETING THEREAFTER AS
COOLER CANADIAN AIR UNDER NW FLOW FOLLOWS BEHIND. UNCERTAINTY AS TO
REGARDS OF THE REMAINDER OF THE FCST AND WENT CLOSE TO STATISTICAL
GUIDANCE FOR THE PERIOD.

&&

.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MEDIUM...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

TONIGHT THROUGH FRIDAY NIGHT...CONTINUED HIGH CONFIDENCE FOR VFR.

KBOS TERMINAL...HIGH CONFIDENCE IN TAF FOR VFR.

OUTLOOK...SATURDAY THROUGH TUESDAY...

SATURDAY...MEDIUM CONFIDENCE VFR TO MVFR. MID-HIGH CIGS WILL BE ON
THE INCREASE DURING THE ERLY PD AND LOWER INTO THE EVNG AND
OVERNIGHT. WILL SEE THE ONSET OF PRECIP FOR THE WRN TERMINALS
TOWARDS DUSK WITH ATTENDANT MVFR CIGS/VSBYS. E/SE FLOW WILL
INCREASE IN RESPONSE TO THE APPROACHING SYS...MAY SEE GUSTS
UPWARDS OF 25 TO 30 KTS FOR THE S/E TERMINALS ALONG THE IMMEDIATE
SHORELINE.

SATURDAY NIGHT...MEDIUM CONFIDENCE MVFR FAULTERING TO IFR/LIFR.
COLD FRONT WILL APPROACH THE RGN WITH HEAVY RAINS AND LOWERING
CIGS. WILL SEE IFR CIGS WITH MVFR/IFR VSBYS IN ASSOC WITH WET
WEATHER. THERE IS THE POSSIBILITY OF SEE LIFR CIGS FOR THE PD WITH
SUBSTANTIAL INCREASES OF LOW-LVL MOISTURE AIDED BY STRONG ONSHORE
S/SE FLOW GUSTING UPWARDS OF 35 TO POTENTIALLY 40 KTS. TSRA WILL
BE PSBL DURING THIS PERIOD ALONG WITH IMPACTS OF LLWS AS A 60-70
KT JET MAY EXIST 2KFT AGL AHEAD OF THE COLD FRNT. BULK OF THE
WORST WEATHER AND ACTIVITY THRU THE TERMINALS WILL LIKELY TAKE
PLACE AROUND OR AFTER MIDNIGHT.

SUNDAY...MEDIUM CONFIDENCE IFR...LINGERING LIFR EARLY...SLOWLY
IMPROVING TO MVFR/VFR IN WAKE OF THE SFC COLD FRONT. HEAVY RAINS
WITH EMBEDDED TSRA TO CONTINUE FOR THE ERN TERMINALS AHEAD OF THE
COLD FRONT DURING THE MORNING PD. THEREAFTER CONTINUED GUSTY S
WINDS AROUND 35 KTS...ESPECIALLY OVER THE S/E TERMINALS ALONG THE
SHORELINE...WILL SHIFT OUT OF THE W WITH THE PASSAGE OF THE COLD
FRONT GUSTING POTENTIALLY UP TO 30 KTS FOR A BRIEF PD OF TIME THEN
DIMINISHING. CIGS/VSBYS TO IMPROVE WITH THE PASSING COLD FRONT.

SUNDAY NIGHT INTO TUESDAY...MEDIUM CONFIDENCE VFR. MAY SEE SCT-BKN
STRATOCU BELOW MVFR FOR MONDAY. INTO MONDAY NIGHT AND TUESDAY MID-
HIGH LVL CLOUD WILL LIKELY BE STREAMING OUT OF THE SW AND ACROSS
THE TERMINALS. THERE IS THE POTENTIAL FOR CIGS TO LOWER TO MVFR
TOWARDS THE END OF THE PD TUESDAY...ESPECIALLY FOR THOSE TERMINALS
ACROSS NW MA / S NH.

&&

.MARINE...
EXPANDED SCA FOR MOST OF OUR OPEN WATERS AND SOUNDS LATE TONIGHT
INTO FRIDAY MORNING.  A BACKDOOR COLD FRONT DROPPING SOUTH SHOULD
RESULT IN A SURGE OF NORTHEAST WIND GUSTS OF 25 KNOTS LATE TONIGHT
INTO FRIDAY MORNING.  WINDS SHOULD SLOWLY SLACKEN FRIDAY AFTERNOON.

OUTLOOK...SATURDAY THROUGH TUESDAY...

SATURDAY AND SATURDAY NIGHT...E/SE FLOW INCREASING TO 25 TO 30 KTS
SUSTAINED INTO THE END OF PD WITH GUSTS 35 TO 40 KTS. SEAS
INCREASING 10 TO 12 FEET OVER THE OPEN WATERS. WILL NEED TO
CONSIDER GALE WARNINGS FOR THE EVENING PERIOD INTO SUNDAY MORNING.

SUNDAY INTO SUNDAY NIGHT...SLY WINDS DIMINISHING WITH THE PASSING
COLD FRONT. INTO MIDDAY STRONG S WINDS TO CONTINUE SUSTAINED
AROUND 25 KTS WITH GUSTS UP TO 40 KTS ESPECIALLY OVER THE ERN OPEN
WATERS. WINDS SHIFTING OUT OF THE W/SW SUSTAINED 10 TO 15 KTS WILL
GUST 20 TO 25 KTS ESPECIALLY IMMEDIATELY IN WAKE OF THE COLD
FRONT. SEAS 10 TO 12 FEET WILL SLOWLY DIMINISH TO 6 TO 8 FEET BY
THE END OF THE PD.

MONDAY INTO TUESDAY...W WINDS WILL SLOWLY VEER OUT OF THE S AND
INCREASE AT SUSTAINED SPEEDS OF 20 KTS WITH GUSTS TO 25 KTS. SEAS
THRU THIS PERIOD TO REMAIN AROUND 5 FEET FOR THE OPEN WATERS.

&&

.HYDROLOGY...
MINOR FLOODING CONTINUES FOR SEVERAL LOCATIONS ON THE CONNECTICUT
RIVER.  MOST LOCATIONS WERE VERY NEAR OR HAVE ALREADY CRESTED. DRY
WEATHER FOR THE NEXT 36 HOURS WILL ALLOW FOR RIVER LEVELS TO FALL.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 1 AM TO NOON EDT FRIDAY FOR
     ANZ231>235-237-251.
     SMALL CRAFT ADVISORY UNTIL 4 PM EDT FRIDAY FOR ANZ250.
     SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT FRIDAY NIGHT FOR
     ANZ254.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT FRIDAY FOR ANZ255.
     SMALL CRAFT ADVISORY UNTIL NOON EDT FRIDAY FOR ANZ256.

&&

SYNOPSIS...BELK/SIPPRELL
NEAR TERM...FRANK
SHORT TERM...BELK
LONG TERM...SIPPRELL
AVIATION...BELK/SIPPRELL
MARINE...FRANK/BELK/SIPPRELL
HYDROLOGY...STAFF
Hazardous weather outlook, Apr 14, 10:50 AM EDT, 16 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
1050 AM EDT THU APR 14 2011

CTZ002-MAZ002-003-008>011-151500-
HARTFORD CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-
1050 AM EDT THU APR 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT AND
WESTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

RIVER FLOOD WARNINGS CONTINUE ALONG THE CONNECTICUT RIVER. PLEASE
SEE THE LATEST RIVER FLOOD STATEMENTS FOR ADDITIONAL INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ003-004-MAZ004-012-026-NHZ011-015-151500-
TOLLAND CT-WINDHAM CT-NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
1050 AM EDT THU APR 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A LOW PROBABILITY OF SOUTH TO SOUTHEAST WINDS REACHING
ADVISORY CRITERIA SATURDAY NIGHT INTO SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ005>007-013>024-NHZ012-RIZ001>008-151500-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-EASTERN HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
1050 AM EDT THU APR 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...
NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...SOUTHERN
NEW HAMPSHIRE AND RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A MEDIUM PROBABILITY THAT SOUTH TO SOUTHEAST WINDS MAY
REACH ADVISORY CRITERIA SATURDAY NIGHT AND SUNDAY MORNING. THE
HIGHEST WINDS ARE FORECAST ALONG THE SOUTH COAST...CAPE COD AND
THE ISLANDS...WHERE THERE IS A LOW PROBABILITY THAT WINDS COULD
REACH HIGH WIND WARNING CRITERIA AT SOME LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-151500-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
1050 AM EDT THU APR 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A MEDIUM TO HIGH PROBABILITY FOR SOUTH TO SOUTHEAST GALE
FORCE WINDS SATURDAY NIGHT INTO SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 3:54 PM EDTGale WarningBOX51 hr

Nearby

Small Craft Advisories in Massachusetts, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.